MAUDE Adverse Event Report: AVENU MEDICAL ELLIPSYS CATHETER; PERCUTANEOUS CATHETER FOR CREATION OF AN ARTER

AVENU MEDICAL ELLIPSYS CATHETER; PERCUTANEOUS CATHETER FOR CREATION OF AN ARTER
Catalog Number AMI6005
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use an ellipsys catheter and power controller with a 6fr sheath and a 014 nitrex wire for treatment of the patients proximal median cubital vein to proximal radial artery in arm.A 5x20x90 non-medtronic balloon was used for post creation dilation, using a syringe to expand it.Embolic protection was not used/not needed, no stents were present in the access site and there was no resistance when putting the catheter through the sheath from our access kit.However, the power controller did show a reading of 3.4 when they closed the jaws.It was reported that there was a warning ¿gap sensor error catheter replacement recommended¿ displayed.Physician proceeded with procedure because they were comfortable with what they saw on ultrasound.During removal, the did have to activate another cycle to remove the catheter because it would not remove.The device was removed with no harm to the patient and anastomosis successfully created.The patient will come back for their standard 2 week follow up for patency assessment and maturation planning.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the tip of the catheter was bent.The body of the catheter was bent.An attempt was made to straighten the catheter prior to testing.The catheter was connected to the power controller and an error message ¿catheter defective¿ was displayed on the controller.This error is likely due to the extreme bending of the shafts internally resulting in magnet misalignment.The handle was opened and a bend could be observed to the internal shaft.Procedural analysis shows the power controller was restarted 3 times.The catheter jaws were closed, then restarted an additional 4 times, this aligns with complaint text regarding troubleshooting.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ELLIPSYS CATHETER
Common Device Name
PERCUTANEOUS CATHETER FOR CREATION OF AN ARTER
Manufacturer (Section D)
AVENU MEDICAL
27123 calle arroyo
#2101
san juan capistrano CA 92675
Manufacturer (Section G)
AVENU MEDICAL
27123 calle arroyo
#2101
san juan capistrano CA 92675
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20704890
Report Number3014251914-2024-00015
Device Sequence Number15537321
Product Code PQK
UDI-Device Identifier00763000496975
UDI-Public00763000496975
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K191114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2025
Device Catalogue NumberAMI6005
Device Lot Number001341
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date01/17/2025
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown